Alert archive / Montana / Winter Storm Warnings in 2006

Winter Storm Warning 4, NWS Great Falls, MT

January 29, 2006

NWS Great Falls, MT issued this winter storm warning at Jan 29, 2006, 9:47 AM MST. It took effect at Jan 29, 2006, 11:00 PM MST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 29, 2006, 9:47 AM MST (16:47 UTC)
In effect from
Jan 29, 2006, 11:00 PM MST
Expired
Jan 31, 2006, 2:12 AM MST
In force
27 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KTFX 291647
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
947 AM MST SUN JAN 29 2006

MTZ009-048-300100-
/O.UPG.KTFX.WS.A.0002.060130T0900Z-060131T1200Z/
/O.NEW.KTFX.WS.W.0004.060130T0900Z-060131T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
947 AM MST SUN JAN 29 2006

...WINTER STORM WARNING IN EFFECT FROM 2 AM MONDAY TO 5 AM MST
TUESDAY ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 2 AM MONDAY TO 5 AM MST
TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SIX TO TWELVE INCHES OF SNOW ACCUMULATION ARE EXPECTED BETWEEN
5000 AND 7000 FEET WITH SNOW ACCUMULATIONS OF ONE TO TWO FEET ABOVE
7000 FEET. IN ADDITION...WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
50 MPH WILL CAUSE BLOWING AND DRIFTING SNOW...ESPECIALLY THROUGH
MOUNTAIN PASSES. 

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ008-015-055-300100-
/O.CON.KTFX.WS.A.0002.060130T0600Z-060131T1200Z/
BEAVERHEAD-MADISON-GALLATIN-
INCLUDING THE CITIES OF...DILLON...ENNIS...BOZEMAN...
WEST YELLOWSTONE
947 AM MST SUN JAN 29 2006

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
LATE MONDAY NIGHT FOR THE MOUNTAINS...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
LATE MONDAY NIGHT FOR THE MOUNTAINS OF FAR SOUTHWEST MONTANA. 

A PACIFIC STORM SYSTEM WILL APPROACH WESTERN MONTANA THIS EVENING
AND WILL MOVE THROUGH THE AREA BY LATE MONDAY NIGHT. THE SYSTEM
HAS THE POTENTIAL TO DROP ONE TO TWO FEET OF NEW SNOWFALL OVER
THE MOUNTAINS OF SOUTHWEST MONTANA. IN ADDITION...SOUTHWEST WINDS
OF 15 TO 25 MPH MAY PRODUCE BLOWING AND DRIFTING SNOW...
ESPECIALLY THROUGH MOUNTAIN PASSES.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
9 follow-up statements
000 
WWUS45 KTFX 292210
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
310 PM MST SUN JAN 29 2006

MTZ008-015-055-300500-
/O.UPG.KTFX.WS.A.0002.060130T0600Z-060131T1200Z/
/O.EXB.KTFX.WS.W.0004.060130T0600Z-060131T1200Z/
BEAVERHEAD-MADISON-GALLATIN-
INCLUDING THE CITIES OF...DILLON...ENNIS...BOZEMAN...
WEST YELLOWSTONE
310 PM MST SUN JAN 29 2006

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
MST TUESDAY ABOVE 6000 FEET...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
MST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

A PACIFIC STORM SYSTEM WILL APPROACH WESTERN MONTANA THIS EVENING
AND WILL MOVE THROUGH THE AREA BY LATE MONDAY NIGHT. THE SYSTEM
HAS THE POTENTIAL TO DROP ONE TO TWO FEET OF NEW SNOWFALL OVER THE
MOUNTAINS OF SOUTHWEST MONTANA. IN ADDITION...SOUTHWEST WINDS OF
15 TO 25 MPH...WITH GUSTS TO 40 MPH MAY PRODUCE BLOWING AND
DRIFTING SNOW...ESPECIALLY THROUGH MOUNTAIN PASSES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$

MTZ009-048-300500-
/O.EXT.KTFX.WS.W.0004.060130T0600Z-060131T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
310 PM MST SUN JAN 29 2006

...WINTER STORM WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO
5 AM MST TUESDAY ABOVE 5000 FEET...

THE WINTER STORM WARNING IS NOW IN EFFECT FROM 11 PM THIS EVENING
TO 5 AM MST TUESDAY. 

SIX TO TWELVE INCHES OF SNOW ACCUMULATION ARE EXPECTED BETWEEN
5000 AND 7000 FEET...WITH SNOW ACCUMULATIONS OF ONE TO TWO FEET
ABOVE 7000 FEET. IN ADDITION...MORNING WEST WINDS OF 25 TO
35 MPH...WILL INCREASE TO 30 TO 45 MPH DURING THE AFTERNOON...WITH
GUSTS NEAR 60 MPH. THESE STRONG WINDS WILL CAUSE BLOWING AND
DRIFTING SNOW AND NEAR WHITE OUT CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$
000 
WWUS45 KTFX 300422
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
922 PM MST SUN JAN 29 2006

MTZ009-048-301200-
/O.CON.KTFX.WS.W.0004.060130T0600Z-060131T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
922 PM MST SUN JAN 29 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY ABOVE 5000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY
FOR AREAS ABOVE 5000 FEET.

THE PACIFIC STORM SYSTEM MOVING INTO WESTERN MONTANA THIS EVENING
WILL MOVE THROUGH THE AREA BY LATE MONDAY NIGHT. THE SYSTEM WILL
BRING SIX TO TWELVE INCHES OF SNOW ACCUMULATION TO AREAS BETWEEN
5000 AND 7000 FEET...WITH SNOW ACCUMULATIONS OF ONE TO TWO FEET
EXPECTED ABOVE 7000 FEET. IN ADDITION...WEST WINDS OF 25 TO 35 MPH
MONDAY MORNING WILL INCREASE TO 30 TO 45 MPH DURING THE AFTERNOON
WITH GUSTS NEAR 60 MPH. THESE STRONG WINDS WILL CAUSE BLOWING AND
DRIFTING SNOW AND NEAR WHITE OUT CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$

MTZ008-015-055-301200-
/O.CON.KTFX.WS.W.0004.060130T0600Z-060131T1200Z/
BEAVERHEAD-MADISON-GALLATIN-
INCLUDING THE CITIES OF...DILLON...ENNIS...BOZEMAN...
WEST YELLOWSTONE
922 PM MST SUN JAN 29 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY ABOVE 6000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY
FOR AREAS ABOVE 6000 FEET.

THE PACIFIC STORM SYSTEM MOVING INTO WESTERN MONTANA THIS EVENING
WILL MOVE THROUGH THE AREA BY LATE MONDAY NIGHT. THE SYSTEM HAS
THE POTENTIAL TO DROP ONE TO TWO FEET OF NEW SNOWFALL OVER THE
MOUNTAINS OF SOUTHWEST MONTANA. IN ADDITION...SOUTHWEST WINDS OF
15 TO 25 MPH WITH GUSTS TO 40 MPH MAY PRODUCE BLOWING AND DRIFTING
SNOW...ESPECIALLY THROUGH MOUNTAIN PASSES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$
000 
WWUS45 KTFX 300936
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
236 AM MST MON JAN 30 2006

MTZ009-048-301800-
/O.CON.KTFX.WS.W.0004.000000T0000Z-060131T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
236 AM MST MON JAN 30 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY ABOVE 5000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY. 

THE PACIFIC STORM SYSTEM MOVING INTO WESTERN MONTANA WILL MOVE
THROUGH THE AREA BY LATE TONIGHT. THE SYSTEM WILL BRING SIX TO
TWELVE INCHES OF SNOW ACCUMULATION TO AREAS BETWEEN 5000 AND 7000
FEET...WITH SNOW ACCUMULATIONS OF ONE TO TWO FEET EXPECTED ABOVE
7000 FEET. IN ADDITION...WEST WINDS OF 25 TO 35 MPH THIS MORNING
WILL INCREASE TO 30 TO 45 MPH DURING THE AFTERNOON WITH GUSTS NEAR
60 MPH. THESE STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW
AND NEAR WHITE OUT CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$

MTZ008-015-055-301800-
/O.CON.KTFX.WS.W.0004.000000T0000Z-060131T1200Z/
BEAVERHEAD-MADISON-GALLATIN-
INCLUDING THE CITIES OF...DILLON...ENNIS...BOZEMAN...
WEST YELLOWSTONE
236 AM MST MON JAN 30 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY ABOVE 6000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY. 

THE PACIFIC STORM SYSTEM MOVING INTO WESTERN MONTANA WILL MOVE
THROUGH THE AREA BY LATE TONIGHT. THE SYSTEM HAS THE POTENTIAL TO
DROP ONE TO TWO FEET OF NEW SNOWFALL OVER THE MOUNTAINS OF
SOUTHWEST MONTANA. IN ADDITION...SOUTHWEST WINDS OF 15 TO 25 MPH
WITH GUSTS TO 40 MPH MAY PRODUCE BLOWING AND DRIFTING
SNOW...ESPECIALLY THROUGH MOUNTAIN PASSES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$
000 
WWUS45 KTFX 301656
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
956 AM MST MON JAN 30 2006

MTZ009-048-310500-
/O.CON.KTFX.WS.W.0004.000000T0000Z-060131T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
956 AM MST MON JAN 30 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY ABOVE 5000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY
ABOVE 5000 FEET.

SIX TO TWELVE INCHES OF SNOW ACCUMULATION IS LIKELY BETWEEN 5000
AND 7000 FEET...WITH SNOW ACCUMULATIONS OF ONE TO TWO FEET
EXPECTED ABOVE 7000 FEET. IN ADDITION THERE WILL BE WEST WINDS 30
TO 45 MPH WITH GUSTS NEAR 60 MPH. THESE STRONG WINDS WILL CAUSE
BLOWING AND DRIFTING SNOW AND NEAR WHITE OUT CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$

MTZ008-015-055-310500-
/O.CON.KTFX.WS.W.0004.000000T0000Z-060131T1200Z/
BEAVERHEAD-MADISON-GALLATIN-
INCLUDING THE CITIES OF...DILLON...ENNIS...BOZEMAN...
WEST YELLOWSTONE
956 AM MST MON JAN 30 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY ABOVE 6000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY
ABOVE 6000 FEET.

ONE TO TWO FEET OF NEW SNOWFALL IS LIKELY. IN ADDITION...SOUTHWEST
WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH COULD PRODUCE BLOWING
AND DRIFTING SNOW...ESPECIALLY THROUGH MOUNTAIN PASSES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$
000 
WWUS45 KTFX 302148
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
248 PM MST MON JAN 30 2006

MTZ009-048-310500-
/O.EXT.KTFX.WS.W.0004.000000T0000Z-060131T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
248 PM MST MON JAN 30 2006

...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM MST THIS
EVENING ABOVE 5000 FEET...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 11 PM MST THIS
EVENING ABOVE 5000 FEET. 

TONIGHT ONE TO TWO INCHES OF SNOW ACCUMULATION IS LIKELY BETWEEN
5000 AND 7000 FEET...WITH SNOW ACCUMULATIONS OF TWO TO FIVE INCHES
ABOVE 7000 FEET. STORM TOTAL SNOW ACCUMULATIONS OF ONE TO TWO FEET
ARE LIKELY ABOVE 7000 FEET. SNOW WILL DIMINISH LATER THIS EVENING
AND AFTER MIDNIGHT. WEST WINDS 30 TO 45 MPH WITH LOCAL GUSTS NEAR
60 MPH WILL CAUSE BLOWING AND DRIFTING SNOW WITH LOCAL NEAR WHITE
OUT CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$

MTZ008-015-055-310500-
/O.CON.KTFX.WS.W.0004.000000T0000Z-060131T1200Z/
BEAVERHEAD-MADISON-GALLATIN-
INCLUDING THE CITIES OF...DILLON...ENNIS...BOZEMAN...
WEST YELLOWSTONE
248 PM MST MON JAN 30 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY ABOVE 6000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY
ABOVE 6000 FEET.

SNOW ACCUMULATIONS OF 4 TO 10 INCHES ARE LIKELY TONIGHT. STORM
TOTAL SNOWFALL OF ONE TO TWO FEET OF IS EXPECTED. IN ADDITION...
SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH COULD PRODUCE
BLOWING AND DRIFTING SNOW...ESPECIALLY THROUGH MOUNTAIN PASSES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$
000 
WWUS45 KTFX 310411
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
911 PM MST MON JAN 30 2006

MTZ009-048-310515-
/O.CAN.KTFX.WS.W.0004.000000T0000Z-060131T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
911 PM MST MON JAN 30 2006

...WINTER STORM WARNING IS CANCELLED FOR THE ROCKY MOUNTAIN FRONT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WINTER STORM WARNING FOR THE ROCKY MOUNTAIN FRONT.

SNOW HAS TAPERED OFF OVER THE ROCKY MOUNTAINS AND WILL CONTINUE TO
DIMINISH AFTER MIDNIGHT. WINDS HAVE DECREASED TO 20 TO 30 MPH.
THEREFOR...THE WINTER STORM WARNING HAS BEEN CANCELLED.

$$

MTZ008-015-055-311200-
/O.CON.KTFX.WS.W.0004.000000T0000Z-060131T1200Z/
BEAVERHEAD-MADISON-GALLATIN-
INCLUDING THE CITIES OF...DILLON...ENNIS...BOZEMAN...
WEST YELLOWSTONE
911 PM MST MON JAN 30 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY 6000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY
ABOVE 6000 FEET. 

NEW SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE LIKELY TONIGHT. STORM
TOTAL SNOWFALL OF ONE TO TWO FEET IS EXPECTED. IN ADDITION...
SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH COULD PRODUCE
BLOWING AND DRIFTING SNOW...ESPECIALLY THROUGH MOUNTAIN PASSES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$
000 
WWUS45 KTFX 310912
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
212 AM MST TUE JAN 31 2006



MTZ008-015-055-311015-
/O.CAN.KTFX.WS.W.0004.000000T0000Z-060131T1200Z/
BEAVERHEAD-MADISON-GALLATIN-
INCLUDING THE CITIES OF...DILLON...ENNIS...BOZEMAN...
WEST YELLOWSTONE
212 AM MST TUE JAN 31 2006

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE
WINTER STORM WARNING. LIGHT SNOW WILL CONTINUE TO DECREASE AND
FURTHER ACCUMULATIONS SHOULD BE LESS THAN AN INCH...1 TO 3 INCHES
IN THE MOUNTAINS.

$$
000 
WWUS45 KTFX 151203
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
503 AM MST WED FEB 15 2006

...VERY COLD ARCTIC AIR AND DANGEROUS WIND CHILL VALUES EXPECTED
THURSDAY INTO FRIDAY...

.A VERY COLD ARCTIC AIR MASS WILL MOVE SOUTH INTO NORTH CENTRAL
MONTANA EARLY THURSDAY MORNING. WIND SPEEDS OF 15 TO
25 MPH...COMBINED WITH VERY COLD TEMPERATURES WILL RESULT IN
DANGEROUS WIND CHILLS. ADDITIONALLY HEAVY SNOW IS POSSIBLE IN THE
MOUNTAINS OF CENTRAL AND SOUTHWEST MONTANA.

MTZ011-013-044-045-047-152200-
/O.CON.KTFX.WS.A.0004.060216T1200Z-060217T1200Z/
HILL-CHOUTEAU-TOOLE-LIBERTY-BLAINE-
INCLUDING THE CITIES OF...HAVRE...FORT BENTON...SHELBY...
CHESTER...CHINOOK
503 AM MST WED FEB 15 2006

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT. 

AN ARCTIC COLD FRONT WILL PUSH SOUTH INTO NORTH CENTRAL MONTANA
AFTER MIDNIGHT TONIGHT. SNOW WILL DEVELOP BY THURSDAY MORNING AND
CONTINUE THROUGH THURSDAY EVENING. SNOW ACCUMULATIONS OF 1 TO 3
INCHES ARE POSSIBLE OVER THE PLAINS. EXPECT FALLING TEMPERATURES
DURING THE DAY ON THURSDAY. ADDITIONALLY NORTH WINDS AT 10 TO
20 MPH WILL DEVELOP DURING THIS TIME FRAME...RESULTING IN WIND
CHILL READINGS RANGING FROM 20 BELOW TO 35 BELOW ZERO. FROSTBITE
CAN OCCUR IN LESS THAN 30 MINUTES WITH THESE TEMPERATURES.

DUE TO A COMBINATION OF VERY COLD TEMPERATURES...LOW WIND CHILL
VALUES AND AREAS OF SNOW...THE WINTER STORM WATCH WILL CONTINUE.

LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$

MTZ009-010-012-014-046-048>054-152200-
/O.CON.KTFX.WS.A.0004.060216T1200Z-060217T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-EASTERN PONDERA-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...GREAT FALLS...
HELENA...CONRAD...CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN...
BOULDER...TOWNSEND...WHITE SULPHUR SPRINGS
503 AM MST WED FEB 15 2006

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT. 

AN ARCTIC COLD FRONT WILL PUSH SOUTH INTO CENTRAL AND SOUTHWEST
MONTANA EARLY ON THURSDAY MORNING. SNOW WILL DEVELOP DURING THE
EARLY MORNING HOURS ON THURSDAY AND THEN CONTINUE INTO THURSDAY
NIGHT. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE AT LOWER
ELEVATIONS...WITH 6 TO 12 INCHES IN THE MOUNTAINS. EXPECT FALLING
TEMPERATURES DURING THE DAY ON THURSDAY. ADDITIONALLY NORTH WINDS
AT 10 TO 20 MPH WILL DEVELOP DURING THIS TIME FRAME...RESULTING IN
WIND CHILL READINGS RANGING FROM 20 BELOW TO 30 BELOW ZERO.
FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES WITH THESE
TEMPERATURES.

DUE TO A COMBINATION OF VERY COLD TEMPERATURES...LOW WIND CHILL
VALUES AND AREAS OF SNOW...THE WINTER STORM WATCH WILL CONTINUE.

LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$
000 
WWUS45 KTFX 152221
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
321 PM MST WED FEB 15 2006

...VERY COLD ARCTIC AIR AND DANGEROUS WIND CHILL VALUES LATE
TONIGHT INTO FRIDAY...

.A VERY COLD ARCTIC AIR MASS WILL MOVE SOUTH INTO NORTH CENTRAL
MONTANA LATE TONIGHT. WIND SPEEDS OF 15 TO 25 MPH... COMBINED WITH VERY
COLD TEMPERATURES WILL RESULT IN DANGEROUS WIND CHILLS.
ADDITIONALLY HEAVY SNOW IS POSSIBLE IN THE MOUNTAINS OF CENTRAL
AND SOUTHWEST MONTANA.

MTZ009>014-044>051-160630-
/O.UPG.KTFX.WS.A.0004.060216T1200Z-060217T1200Z/
/O.NEW.KTFX.WS.W.0006.060216T0600Z-060217T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...HAVRE...
GREAT FALLS...FORT BENTON...HELENA...SHELBY...CHESTER...CONRAD...
CHINOOK...CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN
321 PM MST WED FEB 15 2006

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
5 AM MST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

AN ARCTIC COLD FRONT WILL PUSH SOUTH INTO NORTH AND CENTRAL MONTANA
LATE TONIGHT. SNOW WILL DEVELOP DURING THE EARLY MORNING HOURS ON
THURSDAY AND THEN CONTINUE THROUGH THURSDAY NIGHT. SNOW
ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE AT LOWER
ELEVATIONS...WITH 6 TO 12 INCHES IN THE MOUNTAINS. EXPECT FALLING
TEMPERATURES DURING THE DAY ON THURSDAY. ADDITIONALLY NORTH WINDS
AT 10 TO 20 MPH WILL DEVELOP DURING THIS TIME FRAME...RESULTING IN
WIND CHILL READINGS RANGING FROM 20 BELOW TO 40 BELOW ZERO.
FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES WITH THESE
TEMPERATURES.

ADDITIONALLY...WINDS WILL CAUSE AREAS OF BLOWING SNOW THAT WILL
RESTRICT LOCAL AREAS OF VISITIBLITIES.  

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ052>054-160630-
/O.UPG.KTFX.WS.A.0004.060216T1200Z-060217T1200Z/
/O.NEW.KTFX.WS.W.0006.060216T1800Z-060217T1200Z/
JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE CITIES OF...BOULDER...TOWNSEND...
WHITE SULPHUR SPRINGS
321 PM MST WED FEB 15 2006

...WINTER STORM WARNING IN EFFECT FROM 11 AM THURSDAY TO 5 AM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 11 AM THURSDAY TO 5 AM
MST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

AN ARCTIC COLD FRONT WILL PUSH SOUTH INTO CENTRAL AND SOUTHWEST
MONTANA THURSDAY MORNING. SNOW WILL DEVELOP DURING THE DAY AND
LAST THROUGH EARLY FRIDAY MORNING. SNOW ACCUMULATIONS OF 1 TO 3
INCHES ARE POSSIBLE AT LOWER ELEVATIONS...WITH 6 TO 12 INCHES IN
THE MOUNTAINS. EXPECT FALLING TEMPERATURES DURING THE DAY ON
THURSDAY. ADDITIONALLY NORTH WINDS AT 10 TO 20 MPH WILL DEVELOP
DURING THIS TIME FRAME...RESULTING IN WIND CHILL READINGS RANGING
FROM 20 BELOW TO 40 BELOW ZERO. FROSTBITE CAN OCCUR IN LESS THAN
30 MINUTES WITH THESE TEMPERATURES.

ADDITIONALLY...WINDS WILL CAUSE AREAS OF BLOWING SNOW THAT WILL
RESTRICT LOCAL AREAS OF VISITIBLITIES. 

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Jan 29, 4:30 AM MST, 5 hours 17 minutes earlier.

Area forecast discussion, Jan 29, 4:30 AM MST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
430 AM MST SUN JAN 29 2006

UPDATE FOR AVIATION SECTION

.DISCUSSION...

TODAY THROUGH TUESDAY...THE PERSISTENTLY PROGRESSIVE UPPER AIR
PATTERN CONTINUES UNABATED OVER MY CWA DURING THE SHORT TERM. MAIN
CONCERN IN THIS FORECAST PACKAGE WILL BE A STRONG AND WET WESTERLY
FLOW ALOFT TONIGHT THROUGH MONDAY NIGHT AND A VIGOROUS SHORT WAVE
TROUGH THAT MOVES OVER THE AREA MONDAY NIGHT. THESE ELEMENTS WILL
COMBINE TO BRING HEAVY SNOWS AND STRONG WINDS TO MANY OF MY MOUNTAIN
ZONES. WILL ISSUE A WINTER STORM WATCH FOR THE MOUNTAINS OF THE
ROCKY MOUNTAIN FRONT...AND FOR THE MOUNTAINS OF MY FAR SOUTHWEST
ZONES. MOUNTAINOUS AREAS IN BETWEEN THESE TWO AREAS MAY ALSO RECEIVE
LOCALLY HEAVY SNOWS BUT IT APPEARS THAT THE BEST LIKELIHOOD FOR
WINTER STORM CONDITIONS WILL BE AT OPPOSITE ENDS OF MY CWA. MONDAY
WILL BE A VERY WINDY DAY OVER MUCH OF NORTH CENTRAL MONTANA...BUT
SPEEDS ARE EXPECTED TO REMAIN BELOW HIGH WIND CRITERIA. EXCEPTION
WILL BE THE LOWER ELEVATIONS OF THE ROCKY MOUNTAIN FRONT.
HOWEVER...THESE ZONES ARE ALREADY COVERED BY THE WINTER STORM
WATCH SO WILL WORD THE PRODUCT TO EMPHASIZE THE STRONG WINDS AT
LOWER ELEVATIONS WHILE WINDS AND SNOW WILL COMBINE AT HIGHER
ELEVATIONS. BY TUESDAY IT APPEARS THAT THE NEXT SHORT WAVE RIDGE
WILL BUILD OVER MONTANA FOR LESS INCLEMENT CONDITIONS. MPJ

TUESDAY NIGHT THROUGH SUNDAY...PROGRESSIVE PATTERN CONTINUES EARLY
IN THE EXTENDED PERIOD. SHORT WAVE RIDGING OVER THE CWA TUESDAY
NIGHT WILL BE SHORT LIVED AS THE NEXT SHORT WAVE TROUGH IN THE
PROGRESSIVE FLOW ROLLS INTO WESTERN MONTANA BY WEDNESDAY MORNING.
TIMING ON THE WAVES PASSAGE IS BETTER ON TONIGHTS MODEL RUNS AND
HAVE MADE CHANGES TO POPS TO REFLECT IT...WITH THE PLAINS EVEN
SEEING SOME MOISTURE OUT OF THIS ONE WEDNESDAY AFTERNOON AND
EVENING. WAVE MOVES INTO EASTERN MONTANA LATE WEDNESDAY NIGHT
AND...LIKE DEJA VU ALL OVER AGAIN...A SHORT WAVE RIDGE BUILDS UP FOR
THURSDAY AND THURSDAY NIGHT. WHAT IS DIFFERENT ABOUT THIS RIDGE IS
THAT IT GROWS UP TO BE A FULL-FLEDGED LONG WAVE RIDGE ON FRIDAY.
HAVE IN ONLY SMALL CHANCE POPS OVER THE WESTERN AND SOUTHWEST
MOUNTAINS FRIDAY THROUGH SATURDAY. THOUGH THE RIDGE HAS MORE STAYING
POWER THAN ANY THE AREA HAS SEEN IN THE PAST WEEK OR SO...IT WILL BE
ON ITS WAY OUT OF THE AREA SATURDAY NIGHT AS ANOTHER TROUGH MOVES
INLAND. LITTLE CHANGE IN TEMPERATURES THROUGH THE EXTENDED PERIOD
WITH HIGHS REMAINING A FEW DEGREES ABOVE NORMAL. THOMSON

&&

.AVIATION...
UPDATED 1130Z (0430 PM MST).
UPPER LEVEL RIDGE OVER PACIFIC NORTHWEST...WILL MOVE INTO WESTERN
MONTANA THIS AFTERNOON. A MOIST AND UNSTABLE NORTHWEST FLOW WILL
BECOME MORE WESTERLY BY 00Z MONDAY. A LARGE PRESSURE GRADIENT BETWEEN
SURFACE HIGH PRESSURE OVER THE GREAT BASIN AND LOWER SURFACE
PRESSURES OVER SOUTHERN CANADA...WILL CONTINUE TO BRING A MODERATE
DOWNSLOPE FLOW TO NORTH CENTRAL MONTANA AND THE UPPER YELLOWSTONE
VALLEY. WINDS WILL DECREASE THIS EVENING. SCATTERED MVFR WITH LOCAL
IFR IN SNOW WILL BE WEST OF THE DIVIDE AND ACROSS SOUTHWEST
MONTANA...BECOMING MORE NUMEROUS AFTER 00Z. EAST OF THE DIVIDE...WILL
BE MOSTLY VFR. WILLIAMSON DC

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  41  27  49  28 /   0   0  20  30
CTB  38  23  42  24 /   0   0  30  20
HLN  41  23  46  25 /  10  30  40  40
BZN  37  19  43  23 /  10  20  30  50
WEY  26  15  33  13 /  60  90  90  90
DLN  34  22  41  22 /  10  30  60  60
HVR  42  21  45  25 /   0   0  10  20
LWT  37  22  46  25 /   0   0  10  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE MONDAY NIGHT
FOR MTZ009-MTZ048.

WINTER STORM WATCH FROM THIS EVENING THROUGH LATE MONDAY NIGHT
FOR MTZ008-MTZ015-MTZ055.

&&

SHORT TERM...MPJ
LONG TERM...THOMSON
AVIATION...WILLIAMSON DC

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 29, 5:25 AM MST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
525 AM MST SUN JAN 29 2006

MTZ009-048-301230-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
525 AM MST SUN JAN 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GUSTY WINDS AND HEAVY SNOWS ARE EXPECTED TO CREATE WINTER STORM
CONDITIONS IN THE MOUNTAINS OF THE ROCKY MOUNTAIN FRONT MONDAY
AND MONDAY NIGHT. STRONG AND GUSTY WINDS WILL ALSO AFFECT THE
HIGH PLAINS DURING THIS TIME PERIOD. A WINTER STORM WATCH HAS
BEEN ISSUED FOR MONDAY AND MONDAY NIGHT. PLEASE REFER TO
GTFWSWTFX FOR FURTHER INFORMATION. PERIODS OF GUSTY WINDS AND
MOUNTAIN SNOWS WILL PERIODICALLY AFFECT THIS REGION THROUGH THE
REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-015-055-301230-
BEAVERHEAD-MADISON-GALLATIN-
525 AM MST SUN JAN 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GUSTY WINDS AND HEAVY SNOWS ARE EXPECTED TO CREATE WINTER STORM
CONDITIONS IN THE MOUNTAINS OF FAR SOUTHWEST MONTANA MONDAY AND
MONDAY NIGHT. AS A RESULT...A WINTER STORM WATCH HAS BEEN ISSUED
FOR THIS PERIOD. PLEASE REFER TO GTFWSWTFX FOR FURTHER
INFORMATION. PERIODS OF GUSTY WINDS AND MOUNTAIN SNOWS WILL
OCCASIONALLY AFFECT THIS REGION THROUGH THE REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ010>014-044>047-049>054-301230-
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-
525 AM MST SUN JAN 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. STRONG
AND GUSTY WINDS WILL AFFECT LOWER ELEVATIONS OF NORTH CENTRAL AND
SOUTHWEST MONTANA ON MONDAY. AT THIS TIME...THE WINDS ARE EXPECTED
TO REMAIN BELOW HIGH WIND CRITERIA. PERIODS OF GUSTY WINDS AND
MOUNTAIN SNOWS WILL OCCASIONALLY AFFECT THIS REGION THROUGH THE
REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 4:01 AM MSTWinter Storm WatchTFX11 hr

Nearby

Winter Storm Warnings in Montana, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.